Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Aug 7, 2021, 3:33 PM EDT for Union County, Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 3:33 PM EDT (19:33 UTC)
- Expired
- Aug 7, 2021, 4:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Wilmington, OH
- Hail
- 0.25 in
- Wind
- 50
County Union County, OH
The radar
The Cincinnati radar (KILN), 119 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 815 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
968
WWUS81 KILN 071933
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
333 PM EDT Sat Aug 7 2021
OHZ045-046-072000-
Delaware OH-Union OH-
333 PM EDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
DELAWARE AND CENTRAL UNION COUNTIES IN CENTRAL OHIO THROUGH 400 PM
EDT...
At 333 PM EDT, a strong thunderstorm was reported near Richwood,
moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Delaware, Marysville, Richwood, Ostrander, Magnetic Springs, Raymond,
Bellepoint, Broadway, Warrensburg, Pharisburg, Watkins, Somersville,
Essex, New Dover and State Route 257 at US Route 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4045 8325 4044 8325 4044 8324 4029 8303
4013 8331 4040 8352 4051 8336 4051 8332
TIME...MOT...LOC 1933Z 322DEG 18KT 4041 8338
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
chWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:10 PM EDT, 23 minutes earlier.
Area forecast discussion, Aug 7, 3:10 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 310 PM EDT Sat Aug 7 2021 .SYNOPSIS... Warmer and more humid conditions will ramp up over the next several days, with increasing chances of scattered afternoon and evening showers and storms through early next week. The greatest storm chances will be this evening and again midweek of the upcoming week. Warm overnight low temperatures will make for persistently muggy conditions. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Scattered activity regenerating near and ahead of overnight MCV currently in upper Miami and Scioto valleys becoming more numerous and pushing ESE through the region. The activity is pushing into a less favorable region in terms of DCAPE, with marginal MLCAPE values of 1000-1500 J/KG. Generally not expecting storms to become severe, but certainly some substantial wind gusts of 40+ kts possible. Have also introduced late afternoon and early evening isolated shower/thunderstorm chances for the lower Scioto valley through the evening hours, but with areas closer to the Ohio River more stable, any activity here should be short-lived. Overnight, there is lingering potential for isolated convection through roughly 06z, some weak low level convergence continuing through part of the night. Overnight lows will range from the mid to upper 60s tonight. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... For Sunday, as a mid level ridge builds into the area, this will push chances for afternoon convection a bit further north, and allow potential for a more capped environment. Some uncertainty here with that, but have kept potential for afternoon convection along the northern fringe of the forecast area generally along/north of I-70. With the more favorable instability shifting to the north/northeast, any storms which develop should be isolated/widely scattered. Ridging and southerly will also allow temperatures to inch up to 90 to lower 90s. For Sunday night, while the upper ridge slowly shifts eastward, it will still dominate the overall regional pattern, but with continued southerly flow along the back side of the high, warm/moist conditions will keep overnight lows in the upper 60s to lower 70s. && .LONG TERM /MONDAY THROUGH SATURDAY/... Scattered thunderstorm activity is expected several days during the long term period along with heat and humidity. While several days have heat index values in the middle to upper 90s, do not have any days reaching heat advisory criteria at this time. Due to convective potential limiting heat in certain areas at times, decided to leave heat mention out of the HWO until there is more confidence in convection location. A cold front will move through on Friday and then bring an end to thunderstorm chances. Will have to see how this frontal boundary evolves through the week for the potential for severe weather on Friday. Cooler and drier conditions will then be in place for Saturday. With CAA, increased cloud cover. In addition with a weak upper level disturbance and winds off of the lake, cannot rule out the potential for a few showers across central Ohio. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... Slightly diminished complex from lingering MCV continues to push ESE through the region currently north of KDAY, with additional development along boundaries out ahead of the complex. Have introduced VCTS for KDAY/KCMH/KLCK through about 00z, with some lingering TS after this time, but expected to be sparse enough to not warrant VCTS. Overall VFR conditions expected, though MVFR possible where thunderstorms may be prevailing. VFR CU will diminish after 00z, and while scattered showers could linger, expectation is isolated enough to not carry VCSH. MVFR visibility expected at KLUK in the 09-12z timeframe. OUTLOOK...MVFR conditions possible in afternoon/evening thunderstorms are possible especially Monday into Tuesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JDR NEAR TERM...JDR SHORT TERM...JDR LONG TERM...Novak AVIATION...JDR
Hazardous weather outlook, Aug 7, 3:12 PM EDT, 21 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 312 PM EDT Sat Aug 7 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-081915- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 312 PM EDT Sat Aug 7 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 7, 2:12 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
212 PM EDT Sat Aug 7 2021
OHZ026-035-044-071845-
Auglaize OH-Logan OH-Hardin OH-
212 PM EDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN LOGAN,
NORTHEASTERN AUGLAIZE AND SOUTHWESTERN HARDIN COUNTIES THROUGH 245 PM
EDT...
At 211 PM EDT, a strong thunderstorm was reported over Cridersville,
moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wapakoneta, Fort Shawnee, Cridersville, Russells Point, Lakeview,
Waynesfield, Belle Center, Chippewa Park, Roundhead, Huntsville,
Uniopolis, Fryburg, Jumbo, St. Johns, Walton, New Hampshire, State
Route 195 at State Route 235 and Lewistown.
This includes I-75 in Ohio between mile markers 108 and 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4064 8366 4038 8378 4045 8400 4048 8401
4048 8409 4054 8426 4066 8421 4066 8411
4064 8411 4064 8391 4065 8388 4067 8388
TIME...MOT...LOC 1811Z 288DEG 18KT 4062 8413
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
chSpecial weather statement, Aug 7, 2:22 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Wilmington OH
222 PM EDT Sat Aug 7 2021
OHZ034-035-043-071845-
Auglaize OH-Shelby OH-Mercer OH-
222 PM EDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN SHELBY,
SOUTHWESTERN AUGLAIZE AND SOUTHEASTERN MERCER COUNTIES THROUGH 245 PM
EDT...
At 222 PM EDT, a strong thunderstorm was reported near St. Marys,
moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Celina, St. Marys, New Bremen, Minster, Newport, Anna, Fort Loramie,
Botkins, New Knoxville, Hardin, Chickasaw, Kettlersville, Montezuma,
Egypt, Lake Loramie State Park, Maria Stein, Carthagena, Bulkhead,
Mccartyville and Swanders.
This includes I-75 in Ohio between mile markers 99 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4044 8409 4023 8430 4033 8444 4036 8444
4036 8447 4047 8462 4061 8448
TIME...MOT...LOC 1822Z 306DEG 13KT 4050 8448
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
chSpecial weather statement, Aug 7, 3:18 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Wilmington OH
318 PM EDT Sat Aug 7 2021
OHZ045-046-055-071945-
Delaware OH-Franklin OH-Union OH-
318 PM EDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
FRANKLIN, SOUTHERN DELAWARE AND EAST CENTRAL UNION COUNTIES IN
CENTRAL OHIO THROUGH 345 PM EDT...
At 318 PM EDT, a strong thunderstorm was reported near Delaware,
moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Columbus, Dublin, Westerville, Delaware, Upper Arlington, Hilliard,
Worthington, Powell, Minerva Park, Ohio State University, Polaris,
Easton, New Albany, Grandview Heights, Shawnee Hills, Galena, Marble
Cliff, Riverlea, Alum Creek State Park and Clintonville.
This includes the following Interstates...
I-70 in Ohio near mile marker 97.
I-71 in Ohio between mile markers 111 and 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4022 8326 4035 8308 4014 8276 3995 8304
TIME...MOT...LOC 1918Z 319DEG 15KT 4024 8311
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
chSpecial weather statement, Aug 7, 3:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
333 PM EDT Sat Aug 7 2021
OHZ045-046-072000-
Delaware OH-Union OH-
333 PM EDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
DELAWARE AND CENTRAL UNION COUNTIES IN CENTRAL OHIO THROUGH 400 PM
EDT...
At 333 PM EDT, a strong thunderstorm was reported near Richwood,
moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Delaware, Marysville, Richwood, Ostrander, Magnetic Springs, Raymond,
Bellepoint, Broadway, Warrensburg, Pharisburg, Watkins, Somersville,
Essex, New Dover and State Route 257 at US Route 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4045 8325 4044 8325 4044 8324 4029 8303
4013 8331 4040 8352 4051 8336 4051 8332
TIME...MOT...LOC 1933Z 322DEG 18KT 4041 8338
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
chThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:12 PM EDT | Special Weather Statement | ILN | Auglaize | 33 min |
| Aug 7, 2:22 PM EDT | Special Weather Statement | ILN | Shelby | 23 min |
| Aug 7, 3:18 PM EDT | Special Weather Statement | ILN | Delaware | 27 min |
| Aug 7, 3:48 PM EDT | Special Weather Statement | ILN | Union | 27 min |
| Aug 7, 4:15 PM EDT | Special Weather Statement | ILN | Delaware | 30 min |
| Aug 7, 4:30 PM EDT | Special Weather Statement | ILN | Madison | 30 min |
| Aug 7, 4:41 PM EDT | Special Weather Statement | ILN | Miami | 34 min |
| Aug 7, 4:45 PM EDT | Special Weather Statement | ILN | Franklin | 30 min |
| Aug 7, 4:47 PM EDT | Areal Flood Advisory | ILN | Union | 3 hr |
| Aug 7, 5:02 PM EDT | Special Weather Statement | ILN | Darke | 28 min |
| Aug 7, 5:04 PM EDT | Areal Flood Advisory | ILN | Delaware, Franklin, Licking | 3 hr |
| Aug 7, 5:11 PM EDT | Special Weather Statement | ILN | Franklin | 34 min |
| Aug 7, 5:43 PM EDT | Special Weather Statement | ILN | Greene | 32 min |
| Aug 7, 5:51 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 39 min |
| Aug 7, 6:09 PM EDT | Areal Flood Advisory | ILN | Montgomery | 3 hr |
| Aug 7, 6:20 PM EDT | Severe Thunderstorm Warning | ILN | Wayne | 55 min |
| Aug 7, 6:48 PM EDT | Areal Flood Advisory | ILN | Wayne | 3 hr |
| Aug 7, 7:14 PM EDT | Special Weather Statement | ILN | Fayette | 31 min |
| Aug 7, 7:34 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Wayne | 41 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.